Half an hour between food and kaletra
Nov 11, 2004
I take Kaletra and Trizivir. I've started taking them about half an hour after eating as I feel less bloated than if I take them immediately after the meal. I've been thinking that my stomach would still have food in it so it shouldn't affect absorption. Is this correct or is it important I take the meds at the same time as I am eating? How soon after eating do you have to take Kaletra?
Response from Dr. Conway
This should not be a problem at all. Although it is true that the absorption of Kaletra is a bit better with food, the margin of safety (or therapeutic index) with Kaletra is so high under most circumstances that you have a lot of flexibility regarding when you take the drug. It turns out that unless you have virus that already has some degree of resistance to protease inhibitors, you can take the Kaletra once a day.
It is much more importatnt that you take the Kaletra regularly in a way that you can tolerate it well rather than worrying about taking it exactly with food.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Burning Penis After Anal Sex Bottom Worried I Have HIV
- Night Sweats After Getting Head Sign Of HIV AIDS
- Pain In Balls After Genital Rubbing Sign Of HIV AIDS
- Red Spots After Giving Oral Sex What Are The Chances Of HIV
- Swollen Lymph Glands After Erotic Massage Worried I Have HIV
- White Bumps On Penis After Licking Anus Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.